If you've made it six days without Ativan, and can still function throughout the day, then you are doing really well. Withdrawal symptoms can go on for a while, but they should gradually decrease. If, however, your anxiety levels stay high and this does not decrease, then it's more likely to be an underlying anxiety condition rather than the rebound anxiety that can be experienced during withdrawal. Best of luck!View Thread
Ativan is extremely effective at suppressing anxiety, but the problem is that it has a very short half life, and you can feel its effects come to an abrupt end within a matter of hours. It doesn't take long to become physically (and psychologically) dependent on it, and the withdrawals are terrible. If you are suffering from anxiety, then you probably need to go on some longer term medication, such as an SSRI. That's no picnic either, but with time, those meds can help you get past the anxiety, whereas the benzos like Ativan are just a quick fix. If you need a benzo to control your symptoms in the short-term, while waiting for the SSRI to take effect, diazapam (Valium) is much better than Ativan - it has a much longer half life and therefore you can taper off it gradually. Again, it's no picnic, it will make you feel groggy, and there will probably be some withdrawals, but nowhere near as bad as Ativan.View Thread
Two years ago I was having a stressful time and was put on Lexapro, but after about five days on the med I started feeling a tight knot in my abdomen and extremely tight gums. I stuck with it for five weeks but things didn't improve so I tapered off and quit. The tight gums went away a couple of weeks later, but the abdominal pain has stayed with me ever since. Some days it's a minor inconvenience, others days it's much worse and I can't concentrate on anything else. On the bad days it's accompanied by a tightness in my mid-back - it feels like there's a belt of tightness around my mid-torso, but the pain is primarily in my abdomen, just below the solar plexus. It does seem to get worse when life is stressful, but it can also be bad in the absence of any obvious stress. Could this be an anxiety problem?
I've been to a doctor about this a few times. First we tried Buscopan to relax the intestinal muscles, but this had no effect. Then Prozac for four months, but that made no difference either. Then I went for a colonoscopy, which found I had diverticula. I adjusted my diet accordingly, but this made no difference (the amount or type of food I eat does not seem to have any noticeable effect). Then there was an ultrasound on my gallbladder, but that was normal. A CT scan on my abdomen showed all my organs were normal, except for a small hiatal hernia.
I really need to get this figured out, because it's ruining my life. I'm reluctant to go on anxiety meds again, but if it looks likely that this is an anxiety problem, then I'll do whatever it takes, I just want to feel somewhat normal again.